Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 15, 2007, 11:26 AM PST for 5 counties in Oregon; 7 counties in Washington. It took effect at Feb 15, 2007, 12:51 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 11:26 AM PST (19:26 UTC)
- In effect from
- Feb 15, 2007, 12:51 PM PST
- Expired
- Feb 15, 2007, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 79 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 151926 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1126 AM PST THU FEB 15 2007 ...THE WINDS ARE EXPECTED TO BECOME VERY WINDY THIS AFTERNOON AND EVENING... .PRESSURE GRADIENTS WILL TIGHTEN TODAY PRODUCING WINDY CONDITIONS THIS AFTERNOON. WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED INTO THIS EVENING. ORZ041-044-501-WAZ024-026>029-160330- /O.NEW.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...ELLENSBURG... SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 1126 AM PST THU FEB 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS76 KPDT 152051 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1251 PM PST THU FEB 15 2007 ...THE WINDS WILL BE VERY WINDY THIS AFTERNOON AND EVENING... .PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS AFTERNOON RESULTING IN VERY WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON. THESE WINDS WILL CONTINUE UNTIL 10 PM THIS EVENING. ORZ042-043-504-WAZ502-160500- /O.EXA.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...CONDON...FOSSIL...SPRAY... GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON 1251 PM PST THU FEB 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-044-501-WAZ024-026>029-160500- /O.CON.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...ELLENSBURG... SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 1251 PM PST THU FEB 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 152344 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 344 PM PST THU FEB 15 2007 ...THE WINDS WILL BE VERY WINDY THIS AFTERNOON AND EVENING... .PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS AFTERNOON RESULTING IN VERY WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON. THESE WINDS WILL CONTINUE UNTIL 10 PM THIS EVENING. ORZ044-160600- /O.UPG.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/ /O.NEW.KPDT.HW.W.0003.070215T2344Z-070216T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON 344 PM PST THU FEB 15 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WINDS HAVE BEEN OBSERVED OVER PORTIONS OF THE LOWER COLUMBIA BASIN OF OREGON THIS AFTERNOON...PARTICULARLY AREAS ALONG THE COLUMBIA RIVER INCLUDING NEAR BOARDMAN AND IRRIGON. WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EVENING HOURS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041>043-501-504-WAZ024-026>029-502-160600- /O.CON.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER... PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG... SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 344 PM PST THU FEB 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 160544 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 944 PM PST THU FEB 15 2007 ORZ044-160645- /O.EXP.KPDT.HW.W.0003.000000T0000Z-070216T0600Z/ LOWER COLUMBIA BASIN OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON 944 PM PST THU FEB 15 2007 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ARE DIMINISHING ACROSS THE LOWER COLUMBIA BASIN OF OREGON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ ORZ041>043-501-504-WAZ024-026>029-502-160645- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER... PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG... SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 944 PM PST THU FEB 15 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ARE DIMINISHING ACROSS THE AREA. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:03 AM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 15, 10:03 AM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1003 AM PST THU FEB 15 2007 UPDATED FOR AVIATION DISCUSSION .UPDATE...LATEST RADAR WAS SHOWING A HUGE AREA OF PCPN POUNDING THE WEST SIDE OF THE CASCADES MTNS. SOME OF THIS MOISTURE WAS BEGINNING TO MOVE INTO PORTIONS OF THE BASIN AND BLUE MOUNTAINS AND EXPECT THIS TREND TO CONTINUE. LATER THIS AFTERNOON SOME DRIER AIR WILL TRY AND WORK ITS WAY INTO THE REGION ALLOWING GUSTY 850MBS WINDS TO MIX DOWN TOWARD THE SURFACE PRODUCING WINDY CONDITIONS. OTHERWISE THE PRESENT FORECAST APPEARS ON TRACK WITH NO CHANCES EXPECTED AT THIS TIME. && .AVIATION...FRONT MOVING THROUGH THE AREA HAS IMPROVED CEILINGS AND VISIBILITIES TO VFR AT ALL LOCATIONS. AS PRECIPITATION PICKS UP LATE THIS MORNING AND AFTERNOON...VFR AND MVFR CONDITIONS WILL BE PRESENT ACROSS THE AREA. WINDS WILL ALSO INCREASE AND GUSTS TO 30 KNOTS WILL BE POSSIBLE AT ALL TAF LOCATIONS THIS AFTERNOON AND EARLY THIS EVENING. OVERNIGHT WINDS AND SHOWERS WILL DECREASE IN INTENSITY OVER TIME. VFR CONDITIONS WILL BE PRESENT AT ALL TAF LOCATIONS AND ON ALL TWEB ROUTES. 83 && .PRELIMINARY POINT TEMPS/POPS... PDT 55 43 54 35 / 50 30 20 10 ALW 55 43 54 35 / 50 20 20 10 PSC 54 40 56 33 / 50 20 20 10 YKM 47 36 54 31 / 60 20 20 10 HRI 53 41 54 32 / 50 20 20 10 ELN 43 35 52 30 / 60 20 20 10 RDM 53 37 53 28 / 50 20 20 10 LGD 49 40 50 31 / 60 20 30 10 GCD 50 38 50 29 / 50 20 30 10 DLS 54 43 56 36 / 60 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE WA...NONE && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/76
Hazardous weather outlook, Feb 15, 4:14 AM PST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 414 AM PST THU FEB 15 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161215- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 414 AM PST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST TODAY AND TONIGHT WITH RAIN AND INCREASING WINDS. SNOW LEVELS FAIRLY HIGH KEEPING ACCUMULATING SNOW TO THE HIGHER MOUNTAINS. GUSTY SOUTHWEST WINDS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN AND MOUNTAIN SNOW WILL CONTINUE INTO FRIDAY. HIGH PRESSURE WILL BUILD IN FRIDAY NIGHT WITH PRECIPITATION ENDING. FAIR WEATHER SATURDAY. NEXT STORM MOVES IN SUNDAY WITH ADDITIONAL RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:44 PM PST | High Wind Warning | PDT | Morrow, Umatilla | 6 hr |
Nearby
Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.